Alert archive / Indiana / Flood Watches in 2007

Flood Watch 3, NWS Indianapolis, IN

September 8, 2007Carroll County, Howard County, Indiana

NWS Indianapolis, IN issued this flood watch at Sep 8, 2007, 2:32 PM EDT for Carroll County, Howard County, Indiana. It took effect at Sep 8, 2007, 3:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 8, 2007, 2:32 PM EDT (18:32 UTC)
In effect from
Sep 8, 2007, 3:00 PM EDT
Expired
Sep 8, 2007, 9:49 PM EDT
In force
7 hr
Issued by
NWS Indianapolis, IN
Flood severity
None

Counties Carroll County, IN, Howard County, IN

The radar

The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
147 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KIND 081832
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
232 PM EDT SAT SEP 8 2007

...FLOOD WATCH IN EXTREME NORTH CENTRAL INDIANA THROUGH SUNDAY MORNING...

.VERY HEAVY RAIN HAS ALREADY FALLEN ACROSS CARROLL AND HOWARD
COUNTIES THIS AFTERNOON. A SLOW MOVING FRONT ACROSS NORTH CENTRAL
INDIANA WILL PRODUCE HEAVY SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND LASTING THROUGH THE OVERNIGHT HOURS. THE HEAVY RAIN
ON TOP OF WHAT HAS ALREADY FALLEN THIS AFTERNOON WILL PRODUCE
FLOODING ACROSS EXTREME NORTH CENTRAL INDIANA.

INZ021-031-090245-
/O.NEW.KIND.FA.A.0003.070908T1900Z-070909T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-HOWARD-
INCLUDING THE CITY OF...KOKOMO
232 PM EDT SAT SEP 8 2007

...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING 
  AREAS...CARROLL AND HOWARD.

* THROUGH SUNDAY MORNING

* ONE TO TWO AND A HALF INCHES HAS ALREADY FALLEN WITH THE
  POTENTIAL FOR UP TO TWO INCHES OF ADDITIONAL RAIN THIS EVENING
  AND TONIGHT.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$


JOHNSON
1 follow-up statement
000 
WGUS63 KIND 090149
FFAIND

FLOOD WATCH
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
949 PM EDT SAT SEP 8 2007

...FLOOD WATCH FOR HOWARD AND CARROLL COUNTIES IS CANCELLED...

INZ021-031-090300-
/O.CAN.KIND.FA.A.0003.000000T0000Z-070909T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-HOWARD-
INCLUDING THE CITY OF...KOKOMO
949 PM EDT SAT SEP 8 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR HOWARD AND CARROLL COUNTIES HAS BEEN
CANCELLED. 

THE HEAVY RAIN HAS MOVED NORTH OF HENRY AND CARROLL COUNTIES.
THE HOWARD COUNTY SHERIFF REPORTED THAT WATER THAT WAS ON ANY
ROADS WAS RECEDIND. LIGHT SHOWERS WITH ISOLATED THUNDERSTORMS
WILL CONTINUE IN THE AREA THROUGH THE NIGHT. THE RAIN FROM THESE
WILL NOT BE ENOUGH TO CAUSE FLOODING.

$$
HAINES

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flood watch went out at Sep 8, 1:30 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Sep 8, 1:30 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
130 PM EDT SAT SEP 8 2007

.AVIATION...

DISCUSSION FOR 18Z TAFS.

SHOWERS AND THUNDERSTORMS ARE QUICKLY BECOME VERY NUMEROUS THIS
AFTERNOON. WILL FORECAST THE FIRST FEW HOURS ON RADAR TRENDS WHICH
INDICATE HEAVY RAIN AND TIMES OF LIFR CONDITIONS AT KLAF AND IFR
TO MVFR AT ALL OTHER SITES. VCTS WILL PERSIST LATER THIS AFTERNOON
AND EVENING WITH SCATTERED TSRA UNTIL 03Z IN THE SOUTH AND 05Z IN
THE NORTH. THEN A RETURN TO FOG AND LOW CLOUDS WITH IFR AFTER 08Z
AND POSSIBLY AGAIN SOME LIFR TOWARDS 12Z AT ALMOST ALL SITES.

&&

.PREV DISCUSSION... /ISSUED 640 AM EDT SAT SEP 8 2007/

DISCUSSION...

RADAR LOOP SHOWS SCT SHOWERS ACRS THE FA. SFC ANALYSIS SHOWS COLD
FNT JUST NW OF THE FA AND SLOWLY SINKING S. TEMPS ARE IN THE LOW 70S
WITH DEWPTS AROUND 70 AND WINDS AROUND 5KTS OUT OF THE SW.

FORECAST FOCUS IS ON POPS. MODELS IN GOOD AGREEMENT INTO MON NT SO
WL USE A BLEND.

COLD FNT WL MV INTO FA AND STALL OUT LATER THIS MORNING. THIS WL
SERVE AS FOCUSING MECHANSISM FOR MORE WIDESPREAD PRECIP THIS
AFTERNOON AND HAVE TIMED POPS ACCORDINGLY GOING LIKELY AND
CATEGORICAL THIS AFTERNOON. TONIGHT A SFC LOW FORMS ALONG THE
STATIONARY FNT AS A REFLECTION OF A S/W AND BOTH MV INTO THE FA.
WITH THESE PROVIDING FORCING HAVE GONE CATEGORICAL POPS E AND LIKELY
W. TOTAL PRECIP AMTS TODAY THRU SUN MORNING COULD BE 1-2 INCHES WITH
PWATS NR 2 INCHES OR MORE ACRS THE FA. THE LOW FINALLY PUSHES THE
FNT S AND E OF THE FA BY SUN NT SO TAPERED POPS LOWER SUN AFTERNOON.
LOOKS LIKE A BRIEF PD OF DRY WX IS POSSIBLE SUN NT AND MON AS SOME
DRY AIR AND SFC HI BLD IN BEHIND THE FNT. WITH THIS SHOWING UP IN
BOTH NAM AND GFS HAVE TRENDED POPS DOWN A LITTLE BUT STILL NOT
CONFIDENT ENUF ESP S TO PULL THEM COMPLETELY. BY MON NT/TUE THO AN
UPR TROF SLIDES SE INTO THE PLAINS AND PROVIDES ANOTHER FORCING
MECHANISM FOR PRECIP. THIS FEATURE IS HANDLED DIFFERENTLY IN THE NAM
AND GFS. GFS MVS THE TROF FASTER WHILE THE NAM STRENGTHENS IT AND
SLOWS DOWN...DEVELOPING A CLOSED LOW OVR THE KS/MO BORDER. THIS WILL
MAKE A DIFFERENCE IN MON NT POPS. AT THIS TIME FAVOR THE GFS SOLN AS
IT MATCHES BETTER WITH CONTINUITY AND ECMWF. WITH THE DIFFS NOTED
HAVE LEFT POPS MON NT ON ALONE.

H8 TEMPS ARE BETWEEN 16 AND 17C SAT AND SUN. BY MON THESE FALL TO
10-12C AND MON NT SHOWS A TIGHT GRADIENT ACRS THE FA WITH 7C IN THE
NW AND 13C IN THE SE. USED A BLEND OF GUIDANCE FOR HIGHS BUT STUCK
CLOSER TO MET LOWS AS MAV DROPS LOWS TOO MUCH CONSIDERING H8 TEMP
TRENDS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JOHNSON
Hazardous weather outlook, Sep 8, 5:29 AM EDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
529 AM EDT SAT SEP 8 2007

INZ021-028>031-035>049-051>057-060>065-067>072-090930-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
529 AM EDT SAT SEP 8 2007 /429 AM CDT SAT SEP 8 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. HEAVY
RAIN AND LIGHTNING WILL BE THE PRIMARY THREATS FROM THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY NIGHT. THESE STORMS
ARE NOT EXPECTED TO BE SEVERE. LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 5:50 PM EDTFlash Flood WarningINDVigo55 min

Nearby

Flood Watches in Indiana, 2007Every flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.